Alert archive / Massachusetts / High Wind Watches in 2013
High Wind Watch 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Oct 31, 2013, 4:32 AM EDT for 5 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Nov 1, 2013, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 4:32 AM EDT (08:32 UTC)
- In effect from
- Nov 1, 2013, 5:00 AM EDT
- Expired
- Oct 31, 2013, 3:34 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 16 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WWUS71 KBOX 310832 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 432 AM EDT THU OCT 31 2013 ...STRONG WINDS ARE ANTICIPATED LATE TONIGHT THROUGH FRIDAY... MAZ013-015>022-RIZ002-004>007-311645- /O.NEW.KBOX.HW.A.0003.131101T0900Z-131101T2000Z/ WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...PROVIDENCE... WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 432 AM EDT THU OCT 31 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. * LOCATION...SOUTHEASTERN MASSACHUSETTS AND COASTAL RHODE ISLAND INCLUDING THE METRO REGIONS OF PROVIDENCE AND BOSTON. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH...SOME GUSTS COULD GET AS HIGH AS 60 MPH. * TIMING...WIND WILL BEGIN TO INCREASE TONIGHT WITH THE STRONGEST WIND GUSTS EXPECTED TO OCCUR EARLY FRIDAY LASTING INTO THE AFTERNOON HOURS. * IMPACTS...WINDS OF THIS MAGNITUDE MAY KNOCK DOWN SOME TREE BRANCHES GIVEN MANY TREES ARE STILL FULLY LEAFED. ISOLATED POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
883 WWUS71 KBOX 311754 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 154 PM EDT THU OCT 31 2013 ...STRONG WINDS ARE ANTICIPATED LATE TONIGHT THROUGH FRIDAY... MAZ013-015>022-RIZ002-004>007-312100- /O.CON.KBOX.HW.A.0003.131101T0900Z-131101T2000Z/ WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...PROVIDENCE... WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 154 PM EDT THU OCT 31 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... * LOCATION...SOUTHEASTERN MASSACHUSETTS AND COASTAL RHODE ISLAND INCLUDING THE METRO REGIONS OF PROVIDENCE AND BOSTON. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WIND WILL BEGIN TO INCREASE TONIGHT WITH THE STRONGEST WIND GUSTS EXPECTED TO OCCUR EARLY FRIDAY LASTING INTO THE AFTERNOON HOURS. * IMPACTS...WINDS OF THIS MAGNITUDE MAY KNOCK DOWN SOME TREE BRANCHES GIVEN MANY TREES ARE STILL FULLY LEAFED. ISOLATED POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
526 WWUS71 KBOX 311934 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 334 PM EDT THU OCT 31 2013 ...STRONG WINDS ANTICIPATED LATE TONIGHT THROUGH FRIDAY... .A POWERFUL EARLY SEASON STORM SYSTEM WILL EXIT THE GREAT LAKES TONIGHT AND ENTER SOUTHEAST CANADA FRIDAY. THIS WILL RESULT IN TWO EPISODES OF STRONG WINDS FOR SOUTHERN NEW ENGLAND. THE FIRST ROUND WILL ARRIVE DURING THE EARLY MORNING HOURS AS SOUTH TO SOUTHWEST WINDS GUSTS UP TO 50 MPH. THE STRONGEST WINDS MAY OCCUR AS HEAVY RAIN SHOWERS MOVE ACROSS THE AREA. THE AREA OF GREATEST RISK FOR STRONG WINDS DURING THE MORNING HOURS WILL BE ACROSS INTERIOR SOUTHEAST MASSACHUSETTS AND NEARBY RHODE ISLAND. A SECOND ROUND OF STRONG WINDS WILL OCCUR DURING THE AFTERNOON AS A COLD FRONT SWEEPS ACROSS THE REGION. BEHIND THE FRONT WINDS WILL SHIFT TO THE WEST TO SOUTHWEST AND WILL LIKELY GUSTS UP TO 50 MPH. THE AREA OF GREATEST RISK FOR STRONG WINDS DURING THE AFTERNOON HOURS WILL BE OVER NORTHERN MASSACHUSETTS INTO SOUTHWEST NEW HAMPSHIRE. MAZ022-010345- /O.UPG.KBOX.HW.A.0003.131101T0900Z-131101T2000Z/ /O.NEW.KBOX.WI.Y.0018.131101T1000Z-131101T2200Z/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 334 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...CAPE COD. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WIND WILL BEGIN TO INCREASE TONIGHT WITH THE STRONGEST WIND GUSTS EXPECTED TO OCCUR EARLY FRIDAY LASTING INTO THE AFTERNOON HOURS. * IMPACTS...WINDS OF THIS MAGNITUDE MAY KNOCK DOWN SOME TREE BRANCHES GIVEN MANY TREES ARE STILL FULLY LEAFED. ISOLATED POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MAZ013-016>021-RIZ002-004>007-010345- /O.UPG.KBOX.HW.A.0003.131101T0900Z-131101T2000Z/ /O.NEW.KBOX.WI.Y.0018.131101T1000Z-131101T2200Z/ WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...QUINCY...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... PROVIDENCE...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 334 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...GREATER PROVIDENCE AREA INCLUDING THE SOUTHERN SUBURBS OF BOSTON. THIS INCLUDES THE CITIES AND TOWNS OF FOXBORO...NORWOOD...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...PROVIDENCE...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY AND NEWPORT. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WIND WILL BEGIN TO INCREASE TONIGHT WITH THE STRONGEST WIND GUSTS EXPECTED TO OCCUR EARLY FRIDAY LASTING INTO THE AFTERNOON HOURS. * IMPACTS...WINDS OF THIS MAGNITUDE MAY KNOCK DOWN SOME TREE BRANCHES GIVEN MANY TREES ARE STILL FULLY LEAFED. ISOLATED POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MAZ015-010345- /O.UPG.KBOX.HW.A.0003.131101T0900Z-131101T2000Z/ /O.NEW.KBOX.WI.Y.0018.131101T1000Z-131101T2200Z/ SUFFOLK MA- INCLUDING THE CITY OF...BOSTON 334 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...CITY OF BOSTON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WIND WILL BEGIN TO INCREASE TONIGHT WITH THE STRONGEST WIND GUSTS EXPECTED TO OCCUR EARLY FRIDAY LASTING INTO THE AFTERNOON HOURS. * IMPACTS...WINDS OF THIS MAGNITUDE MAY KNOCK DOWN SOME TREE BRANCHES GIVEN MANY TREES ARE PARTIALLY LEAFED. ISOLATED POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MAZ023-024-RIZ008-010345- /O.NEW.KBOX.WI.Y.0018.131101T1000Z-131101T2200Z/ DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...VINEYARD HAVEN...NANTUCKET... BLOCK ISLAND 334 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY. * LOCATION...BLOCK ISLAND...MARTHAS VINEYARD AND NANTUCKET. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WIND WILL BEGIN TO INCREASE TONIGHT WITH THE STRONGEST WIND GUSTS EXPECTED TO OCCUR EARLY FRIDAY LASTING INTO THE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ RIZ001-003-010345- /O.NEW.KBOX.WI.Y.0018.131101T1000Z-131101T2200Z/ NORTHWEST PROVIDENCE RI-WESTERN KENT RI- INCLUDING THE CITIES OF...FOSTER...SMITHFIELD...WEST GREENWICH 334 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY. * LOCATION...INTERIOR RHODE ISLAND INCLUDING THE TOWNS OF FOSTER...SMITHFIELD...WEST GREENWICH * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WIND WILL BEGIN TO INCREASE TONIGHT WITH THE STRONGEST WIND GUSTS EXPECTED TO OCCUR EARLY FRIDAY LASTING INTO THE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MAZ002>008-010-014-026-NHZ011-012-015-010345- /O.NEW.KBOX.WI.Y.0018.131101T1000Z-131101T2200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-SOUTHEAST MIDDLESEX MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER... CHESTERFIELD...AMHERST...NORTHAMPTON...CAMBRIDGE...AYER... JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE 334 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY. * LOCATION...NORTHERN MASSACHUSETTS AND NEARBY SOUTHWEST NEW HAMPSHIRE. THIS INCLUDES THE CITIES AND TOWNS OF CHARLEMONT... GREENFIELD...ORANGE...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...CHESTERFIELD...AMHERST... NORTHAMPTON...CAMBRIDGE...AYER...JAFFREY...KEENE... MANCHESTER..NASHUA...PETERBOROUGH AND WEARE. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WIND WILL BEGIN TO INCREASE TONIGHT WITH THE STRONGEST WIND GUSTS EXPECTED TO OCCUR EARLY FRIDAY LASTING INTO THE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CTZ002>004-MAZ009-011-012-010345- /O.NEW.KBOX.WI.Y.0018.131101T1000Z-131101T2200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BLANDFORD...SPRINGFIELD... MILFORD...WORCESTER 334 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY. * LOCATION...NORTHERN CONNECTICUT AND NEARBY MASSACHUSETTS. THIS INCLUDES THE CITIES AND TOWNS OF HARTFORD...WINDSOR LOCKS...UNION...VERNON...PUTNAM...WILLIMANTIC...BLANDFORD... SPRINGFIELD...MILFORD AND WORCESTER. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WIND WILL BEGIN TO INCREASE TONIGHT WITH THE STRONGEST WIND GUSTS EXPECTED TO OCCUR EARLY FRIDAY LASTING INTO THE AFTERNOON HOURS. * IMPACTS...WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Oct 31, 4:23 AM EDT, 9 minutes earlier.
Area forecast discussion, Oct 31, 4:23 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
423 AM EDT THU OCT 31 2013
.SYNOPSIS...
HIGH PRESSURE MOVES SOUTH OF NEW ENGLAND TODAY WITH A WARMING
TREND THROUGH THE END OF THE WEEK. SCATTERED SHOWERS ARE POSSIBLE
THU AS THE MILDER AIR MOVES IN...THEN UNSEASONABLY MILD...WINDY
AND WET WEATHER THU NIGHT INTO FRI AHEAD OF A COLD FRONT. A FEW
SHOWERS LINGER ON SAT...THEN COLDER AND BLUSTERY CONDITIONS ARRIVE
FOR SUN INTO EARLY NEXT WEEK. HIGH PRESSURE BY THE MIDDLE OF THE
WEEK WILL ALLOW FOR MODERATING TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 AM UPDATE...
PATCHY FOG DEVELOPING ACROSS MANY LOCATIONS EARLY THIS MORNING AS
BL COOLING COMBINES WITH RELATIVELY HIGH DEWPOINTS. EXPECT PATCHY
FOG...LOCALLY DENSE TO CONTINUE OVERNIGHT. OTHERWISE MOCLEAR
SKIES WITH HIGH CLOUDS MOVING IN FROM THE WEST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THURSDAY...WARM AIR ADVECTION AND SOUTHWESTERLY WINDS RESULTING
FROM A WARM FRONT EXTENDING FROM LOW PRESSURE IN THE GREAT LAKES
WILL RESULT IN ANOTHER OVERCAST DAY. A FEW SCATTERED SHOWERS ARE
ALSO LIKELY...PARTICULARLY ACROSS THE NORTHWESTERN ZONES AND THEN
EXTENDING EASTWARD AS THE LOW LEVEL JET MOVES EAST. HAVE LIKELY
POPS IN THE NORTHWEST DECREASING TO THE SOUTH AND EAST TO SLIGHT
CHANCE. THIS WILL MEAN A MOSTLY DRY DAY ACROSS MUCH OF EASTERN
MASSACHUSETTS AND RHODE ISLAND WITH A FEW SCATTERED SHOWERS IN THE
LATE AFTERNOON AND EVENING. WARMING TREND CONTINUES WITH HIGHS IN
THE 50S TO AROUND 60.
THURSDAY NIGHT...ANOMALOUSLY STRONG /4 STD/ LOW PRESSURE SYSTEM
MOVES OUT OF THE GREAT LAKES LATE THURSDAY NIGHT. INCREASING LOW
LEVEL WINDS AND PWAT VALUES 3 STD HIGHER THAN NORMAL WILL RESULT
IN A PERIOD OF HEAVY RAIN FOR THE ENTIRE AREA FOR AT LEAST A
PORTION OF THE NIGHT. THIS RAIN IS GOING TO BE FAST MOVING...SO
RIGHT NOW AM LOOKING AT A QUICK HALF TO ONE INCH OF RAIN IN ANY
ONE LOCATION. WHILE FLOODING IS NOT EXPECTED TO BE A CONCERN...
MINOR POOR DRAINAGE AND URBAN FLOODING IS POSSIBLE...PARTICULARLY
IF DRAINS ARE LEAF CLOGGED. AS THE WARM FRONT MOVES THROUGH A
STRONG LOW LEVEL JET /50-60 KT AT 925MB AND UP TO 80 KT AT 850MB/
WILL MOVE IN FROM THE WEST RESULTING IN GUSTY WINDS AT THE
SURFACE. BETWEEN THE WINDS AND THE WARM ADVECTION WITH THE WARM
FRONT...LOW TEMPERATURES WILL BE IN THE 50S OVERNIGHT. TOGETHER
WITH THE RAIN...CLIMBING DEWPOINTS...AND WARM ADVECTION...EXPECT
FOGGY CONDITIONS WITH LOW VISIBILITIES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* COASTAL LOW DEVELOPS FOR SATURDAY
* COLDER AND BLUSTERY CONDITIONS WILL RETURN ON SUNDAY
* MODERATING TEMPERATURES BY MID NEXT WEEK.
CONFIDENCE LEVEL/MODEL GUIDANCE...
MODERATE CONFIDENCE IN THE OVERALL FORECAST. HAVE HIGH CONFIDENCE IN
THE OVERALL TRENDS YET LOW CONFIDENCE ON EXACT TIMING. LONG WAVE
TROUGH IS STILL PROGGED TO IMPACT NEW ENGLAND WITH SEVERAL
SHORTWAVES MOVING THROUGH THE FLOW. THE FIRST ONE WILL MOVE THROUGH
LATE THURSDAY NIGHT INTO FRIDAY WITH A SECOND SHORTWAVE BY SATURDAY.
EXPECT THIS EXPANSIVE NEGATIVE HEIGHT ANOMALY TO INDUCE AN AREA OF
LOW PRESSURE ALONG THE MID-ATLANTIC COAST WHICH WILL SLIDE NORTHWARD
TOWARD THE CANADIAN MARITIMES. 00Z MODEL GUIDANCE ALL AGREE WITH
THIS COASTAL LOW DEVELOPMENT...WHICH COULD BRING MORE SHOWERS ACROSS
THE SOUTHERN HALF OF THE REGION ON SATURDAY. FINALLY THE LAST
IMPULSE WILL PUSH A STRONG COLD FRONT THROUGH THE REGION ON SUNDAY
DROPPING TEMPS BACK TOWARDS SEASONABLE. BY EARLY NEXT WEEK MODELS
CONCUR WITH A WESTERN TROUGH TO STRONGLY AMPLIFY RESULTING IN
RIDGING TO BUILD OVER THE EASTERN HALF OF THE U.S.
DETAILS...
FRIDAY NIGHT INTO SATURDAY...
THE ROUND OF SHOWERS FROM THE COLD FRONTAL PASSAGE WILL COME TO AN
END ACROSS MUCH OF THE REGION BY FRIDAY NIGHT. HOWEVER SECOND
IMPULSE WILL ROUND THE LONG WAVE TROUGH AND DEVELOP A COASTAL LOW
ACROSS THE MID-ATLANTIC. THIS LOW WILL HANG UP THE PRECIP AND DRAG
IT BACK TOWARDS THE CAPE AND THE ISLANDS OVERNIGHT INTO SATURDAY
MORNING. ALTHOUGH THERE ARE STILL SOME MODEL DIFFERENCES IN EXACT
PLACEMENT...CONTINUED A SLIGHT CHANCE OF PRECIP ACROSS THE SOUTH
COAST AND COASTAL PLAIN. EXPECT A FEW SCT SHOWERS TO DEVELOP DURING
THE OVERNIGHT INTO THE AFTERNOON HOURS. COASTAL LOW WILL QUICKLY
MOVE UP INTO THE MARITIMES BY THE LATE AFTERNOON HOURS. THE REGION
WILL STILL STAY ON THE WARM SIDE OF THE SYSTEMS...ALLOWING FOR TEMPS
TO REACH INTO THE LOW 60S.
SUNDAY...
THE UNSEASONABLE WARM WEATHER WILL COME TO AN END ON SUNDAY. THE
THIRD AND LAST IMPULSE WILL PUSH A STRONG COLD FRONT THROUGH THE
REGION BY LATE SATURDAY/EARLY SUNDAY. THIS FRONT WILL HAVE STRONG
CAA BEHIND IT DROPPING TEMPERATURES ACROSS THE REGION CLOSER TO
SEASONABLE. HIGH TEMPS WILL BE IN THE UPPER 40S TO LOW 50S. WITH
COASTAL LOW WAY OUT IN THE MARITIMES AND CANADIAN HIGH BUILDING
ACROSS THE NORTH COUNTRY...DUE NORTH WINDS ARE ANTICIPATED. THESE
NORTHERLY WINDS WILL ALLOW FOR SOME POSSIBLE OCEAN EFFECT SHOWERS TO
DEVELOP AND MOVE ALONG THE EAST COAST LINE AND ACROSS THE CAPE AND
ISLANDS. HAVE KEPT A SLIGHT CHANCE MENTIONED FOR NOW. THESE SHOWERS
WILL BE VERY ISOLATED IN NATURE.
EARLY NEXT WEEK....
CANADIAN HIGH PRESSURE WILL MOVE INTO THE REGION MONDAY...AND BUILD
OVER THE NORTHEAST THROUGH AT LEAST WEDNESDAY. AS AN UPPER LEVEL
RIDGE BUILDS ACROSS THE SOUTHEAST...THERMAL RIDGING WILL BUILD INTO
NEW ENGLAND IN RESPONSE. ALLOWING FOR TEMPERATURES TO MODERATE
THROUGHOUT THE WEEK TO REACH THE LOW TO POSSIBLY MID 60S BY THE
MIDDLE OF THE WEEK. A FEW MODELS ARE TRYING TO INDICATE A PATTERN
CHANGE BY THE THURSDAY-SATURDAY TIMEFRAME...HOWEVER NOT READY TO
JUMP ON BOARD JUST YET.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY/...OVERALL HIGH CONFIDENCE.
THROUGH 12Z...MAINLY VFR...BUT PATCHY IFR FOG/STRATUS IN NORMALLY
PRONE LOCATIONS.
TODAY...CIGS LOWERING TO MVFR TODAY WITH LOCALIZED IFR W ZONES
LATE. SCT SHOWERS MOVING IN FROM THE WEST THIS AFTERNOON...MAINLY
INTERIOR. S WIND GUSTS TO 20-25 KT DEVELOPING LATER TODAY.
TONIGHT INTO FRI...WIDESPREAD IFR DEVELOPING WITH NUMEROUS
SHOWERS. A BRIEF PERIOD OF LOCALLY HEAVY RAIN LASTING 2-3 HRS
LIKELY TO MOVE THROUGH FROM WEST TO EAST LATE TONIGHT INTO FRI
MORNING...LINGERING INTO EARLY AFTERNOON OVER CAPE/ISLANDS.
IMPROVING CONDITIONS FROM WEST TO EAST FRI AFTERNOON. INCREASING
SW WINDS TONIGHT...WITH GUSTS TO 40-45 KT POSSIBLE LATE TONIGHT
AND ESPECIALLY FRI ACROSS THE COASTAL PLAIN. WIDESPREAD LLWS
EXPECTED LATE TONIGHT INTO FRIDAY.
KBOS TAF...HIGH CONFIDENCE IN TRENDS.
KBDL TAF...LOW CONFIDENCE ON EXTENT OF ANY FOG EARLY THIS
MORNING. OTHERWISE HIGH CONFIDENCE IN TRENDS.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
HIGH CONFIDENCE IN TRENDS...MODERATE CONFIDENCE IN OVERALL TIMING.
FRIDAY NIGHT...CIGS/VSBYS IMPROVING TO VFR FROM W-E THOUGH SOME MVFR
CIGS LINGER ACROSS HIGHER TERRAIN. WINDS SHIFT TO W AND DIMINISH.
SATURDAY...MAINLY VFR. MAY SEE PATCHY MVFR CONDITIONS IN SCT -SHRA
MAINLY ACROSS THE SE COASTAL PLAIN AND THE CAPE/ISLANDS.
SUNDAY...MAINLY VFR. SUNDAY WILL BE BLUSTERY FROM COLD FRONTAL
PASSAGE...NNW GUSTS COULD REACH 20-25 KTS.
MONDAY AND TUESDAY...VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE.
GENERALLY QUIET BOATING WEATHER EXPECTED THROUGH TONIGHT.
SOUTHERLY WINDS AND SEAS INCREASE THURSDAY AND THURSDAY NIGHT AS
LOW PRESSURE APPROACHES. G25 KT POSSIBLE BY THURSDAY
NIGHT...INCREASING THROUGH THE NIGHT TO NEAR GALE FORCE BY FRIDAY
MORNING.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRIDAY NIGHT INTO SATURDAY...HIGH CONFIDENCE. GUSTY WINDS WILL SHIFT
TO W AND DIMINISH. SEAS REMAIN AROUND OR ABOVE 5 FT...ESPECIALLY
ACROSS THE OUTER COASTAL WATERS. SCA IS EXPECTED.
SUNDAY...MODERATE CONFIDENCE. WINDS SHIFT TO NW AND INCREASE AS
COLDER AIR MOVES OVER THE WATERS. SEAS SHOULD SLOWLY INCREASE AS
WELL. EXPECT HIGH END SMALL CRAFT ADVISORIES ARE
ANTICIPATED...HOWEVER HAVE LOW CONFIDENCE IN POSSIBLE GALES.
MONDAY AND TUESDAY...MODERATE CONFIDENCE. SEAS AND WINDS WILL SLOWLY
DIMINISH THROUGHOUT THE DAY. HOWEVER LINGERING SCA IS EXPECTED JUST
FOR MONDAY.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOODING CONCERNS REMAIN MINIMAL ACROSS THE SOUTH COAST
FOR THE THURSDAY NIGHT/FRIDAY SYSTEM AS IT IS NOT A PARTICULARLY
HIGH ASTRONOMICAL TIDE. THAT SAID...TIDES AT PROVIDENCE ARE NEAR
5.0 FT AT 645 AM FRIDAY. THIS WOULD MAKE EARLY FRIDAY MORNING THE
BEST TIME FOR SOME POSSIBLE SPLASHOVER AS WINDS CONTINUE TO
INCREASE. YET OVERALL CHANCES ARE LOW AS THE STRONGEST WINDS WILL
STILL BE OVER INTERIOR NEW YORK RATHER THEN OVER THE COASTAL
WATERS. WINDS WILL INCREASE OVER THE WATERS EARLY FRIDAY
AFTERNOON...HOWEVER THAT IS WHEN LOW TIDE WILL OCCUR.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
MAZ013-015>022.
NH...NONE.
RI...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
RIZ002-004>007.
MARINE...GALE WARNING FROM 5 AM TO 6 PM EDT FRIDAY FOR ANZ230>237-250-
251-254>256.
&&
SYNOPSIS...KJC/DUNTEN
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...DUNTEN
AVIATION...KJC/DUNTEN
MARINE...KJC/DUNTEN
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 30, 5:02 PM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 502 PM EDT WED OCT 30 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-312115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 502 PM EDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MODERATE PROBABILITY OF WIND ADVISORY CONDITIONS LATE THURSDAY NIGHT INTO FRIDAY...ESPECIALLY ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-312115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 502 PM EDT WED OCT 30 2013 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:26 AM EDT | Gale Warning | BOX | 36 hr | |
| Oct 31, 3:34 PM EDT | Wind Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 24 hr |
Nearby
High Wind Watches in Massachusetts, 2013High Wind Watches in Rhode Island, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.